I gave my cat a shot of antibiotics for a sinus problem. This was the first time I have ever done this. I gave her the shot in her neck where my veternarian recommended. I did not tap it for bubbles because my vet said it was not necessary. My cat immediately became very disoriented. She cannot walk strait, she has no energy. She acts like someone who is on LSD (Acid). Also, she is probably 20 years old and very thin. I don't know if this matters much. Please help.
HelloCustomerbr /> Can you please tell me the name and concentration of the antibiotic as well as how much you gave her. thank you
Baytrail, baytral, Bay something. I gave her 25 cc??? My syringe goes from 0-50. They were pre-done by my vet.
okay I am guessing that this in an insulin syring and it is measuring in units. Is the needle very fine and small - did it have an orange cap?
Exactly. It does have an orange cap. I am to give her 5 shots over the next three days. I feel I may have injected an air bubble into her. Also, the vet gave her two shots of something yesterday, and she did not act this way.
Okay, With that very fine and short needle it would be very hard to put the antibiotic anywhere but under her skin. Injecting an air bubble under her skin would have no adverse effects so please do not be concerned with this. I am wondering how soon after you injected the medication did she begin acting funny - was it 10-15min or so or immediately? The antibiotic that you are using has had some rare reports in cats of vomiting, anorexia, diarrhea, ataxia (wobbly - like drunk walking) seizures, depression/lethargy, vocalization and aggression.. I personally have not witnessed these side effects but they are in the literature. Does any of this sound familiar?
depression/lethargy and drunk-like walking. It was immediately. I sat her down after the injection and she could not walk strait. She does not appear to be getting better. Also, I found the receipt for my office visit. She was given a leukemia and FIV test along with a Depo Medrol shot yesterday. The amount of the Baytril shot is 1cc. Also, she is drooling very bad. Also, I gave her this shot about 3 hours ago.
Okay, I am just a bit confused - the total of one shot that you gave is 1cc? - that is alot more then what you mentioned earlier. All the symptoms you are mentioning could potentially be a side effect to baytril was this her first shot?
No, this were her second shot. She recieved a shot yesterday from the vet. I was to administer her final 5 shots. According to the reciept, they charged me for 6 shots@1cc The syringe is set at 25. The writing on the syringe says U-100 insulin.
okay - you are giving her 1/4 of a cc or 0.25mls or 25 units on the syringe you have. Clear as mud right! all the above numbers equal the same amount - which I believe to be an appropriate dose although I cannot be certain of that. Only your vet will know exactly how much drug was put in each syringe. I think that if this is a drug reaction It will self resolve in time and all you will have to do is keep her hydrated and safe.We should at least discuss the possibility of the injection being pure coincidence and something else going on causing the symptoms that you are seeing. The things that she is doing would indicate trouble with her central nervous system or her external vestibular system (called idiopathic vestibular disease). Vestibular disease involves the middle ear and has to do with her balance and causes nausea. You will have to decide if her symptoms are severe enough to warrant an emergency visit or wait until morning. I would look for her to have no worsening symptoms, keep a strong heart rate and maintain mental alertness if not I would consider emergency.
12 years clinical experience with a passion in small mammals and internal medicine.
Thank you very much for your time and expertise. I feel much better about everything.
Did you get your money? Did I do everything right?
Yes, everything is just fine. Good luck to the both of you! Thank you